Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 90, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 2014, 6:55 PM CDT for Peoria County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 6:55 PM CDT (23:55 UTC)
- Expired
- Aug 4, 2014, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Peoria County, IL
The radar
The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS53 KILX 042355
SVRILX
ILC143-050030-
/O.NEW.KILX.SV.W.0090.140804T2355Z-140805T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PEORIA COUNTY IN CENTRAL ILLINOIS...
* UNTIL 730 PM CDT.
* AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
NORTHWEST OF PRINCEVILLE...AND WAS MOVING SOUTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PRINCEVILLE AND MONICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 4092 8966 4085 8983 4097 8995 4098 8986
4098 8975
TIME...MOT...LOC 2354Z 313DEG 10KT 4099 8986
HAIL...1.00IN
WIND...<50MPH
$$
GEELHART2 follow-up statements
606
WWUS53 KILX 050010
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
710 PM CDT MON AUG 4 2014
ILC143-050030-
/O.CON.KILX.SV.W.0090.000000T0000Z-140805T0030Z/
PEORIA IL-
710 PM CDT MON AUG 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PEORIA COUNTY UNTIL 730 PM CDT...
AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF PRINCEVILLE...AND WAS MOVING SOUTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PRINCEVILLE AND MONICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 4092 8966 4085 8983 4093 8991 4094 8991
4098 8986 4098 8975
TIME...MOT...LOC 0010Z 313DEG 10KT 4096 8982
HAIL...1.00IN
WIND...<50MPH
$$
GEELHART525
WWUS53 KILX 050025
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
725 PM CDT MON AUG 4 2014
ILC143-050036-
/O.EXP.KILX.SV.W.0090.000000T0000Z-140805T0030Z/
PEORIA IL-
725 PM CDT MON AUG 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PEORIA COUNTY
WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
LAT...LON 4092 8966 4085 8983 4093 8991 4094 8991
4098 8986 4098 8975
TIME...MOT...LOC 0026Z 313DEG 10KT 4093 8978
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:39 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 4, 6:39 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 639 PM CDT Mon Aug 4 2014 .DISCUSSION... ISSUED 236 PM CDT Mon Aug 4 2014 SHORT TERM...Today through Wednesday Northwesterly flow aloft over and upstream of Illinois as a large scale high pressure ridge resides over the Rockies and a large scale trough resides over the eastern U.S. just east of Illinois. Disturbances embedded in the northwesterly flow upstream of Illinois and a cold front currently near the IL/WI border will be the main features bringing precipitation/thunderstorms to central IL through Tuesday. SHORT TERM...Today through Wednesday. Frontal boundary to the north expected to move into central IL overnight and to southeast IL late Tuesday. Thunderstorm activity currently over southern WI will spread into central IL as this occurs, however daytime heating will have ended bringing limiting surface-based instability. Mid-upper level instability should still be enough for some elevated convection however. As the front moves to Southeast IL Tuesday afternoon, thunderstorm activity should shift to that region. A bit of a break is likely Tuesday evening, then another disturbance brings stronger mid-level flow over the region late Tuesday night along with precipitable water increasing to around 2 inches interacting with the frontal zone stalled over the region. This should bring another good chance for showers and thunderstorms through Wednesday, some with potentially heavy rainfall. Instability looks to be minimal so severe thunderstorm potential remains minimal, primarily over west-central IL. LONG TERM...Thursday through Monday. The frontal boundary is expected to linger for a few days, eventually pushing southward late in the week. As a result, chance PoPs remain in the forecast through Friday, gradually moving off to the south. A basically dry forecast is in store for the weekend with the frontal boundary moving to the south however models still indicate disturbances moving across the top of the ridge to the west could affect portions of western Illinois, and have kept slight chances in for this possibility. Onton && .AVIATION... ISSUED 637 PM CDT Mon Aug 4 2014 Scattered thunderstorms increasing over the last couple hours, mainly near KPIA. Latest model guidance shows some increase expected this evening from west to east, so have added a TEMPO group for a few hours to narrow down the more likely periods for potential MVFR conditions. May take most of the night for the threat to completely wind down. A cold front arriving on Tuesday will switch winds to the northwest. More storms may form ahead of it, but for now have only added them at KCMI as there is too much uncertainty further west. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 2:49 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CDT MON AUG 4 2014 ILZ027>031-036>038-040>053-051100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 249 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING LATE THIS AFTERNOON INTO TONIGHT AS A COLD FRONT SLOWLY SETTLES SOUTHWARD TOWARD CENTRAL ILLINOIS LATE TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED WITH THE THUNDERSTORMS. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINS ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER FROM LATE THIS AFTERNOON THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE PERIODICALLY THROUGH FRIDAY BEFORE THE THREAT GRADUALLY SHIFTS SOUTH OF THE AREA BY FRIDAY EVENING. IT APPEARS THE BETTER CHANCE FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL BE ON WEDNESDAY FROM I-74 SOUTH AS A WEATHER DISTURBANCE PUSHES ACROSS THE AREA. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ054>057-061-051100- COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 249 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON INTO TONIGHT. NO SEVERE WEATHER IS EXPECTED TODAY. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY WITH THE BETTER THREAT FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY OCCURRING ON WEDNESDAY AS A WEATHER SYSTEM TRACKS ACROSS THE MIDWEST. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ062-063-066>068-071>073-051100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 249 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT FROM I-70 NORTH. SEVERE THUNDERSTORMS ARE NOT EXPECTED OVER SOUTHEAST ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN FROM TUESDAY THROUGH FRIDAY NIGHT...WITH THE BEST THREAT FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY OCCURRING ON WEDNESDAY INTO THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 07
In the hours before
Local storm report, Aug 4, 5:39 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 5 NE VICTORIA 41.08N 90.03W
08/04/2014 M1.00 INCH KNOX IL TRAINED SPOTTER
&&
25Special weather statement, Aug 4, 6:07 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 607 PM CDT MON AUG 4 2014 ILZ036-042345- FULTON- 607 PM CDT MON AUG 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FULTON COUNTY UNTIL 645 PM CDT... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF IPAVA...OR 11 MILES WEST OF LEWISTOWN...MOVING EAST AT 10 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUBA... MARIETTA... BERNADOTTE... SMITHFIELD... PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4055 9020 4040 9017 4035 9043 4050 9045 TIME...MOT...LOC 2307Z 253DEG 9KT 4043 9034 GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 50 min |
| Aug 4, 6:07 PM CDT | Special Weather Statement | ILX | Fulton | 38 min |
| Aug 4, 6:29 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 46 min |
| Aug 4, 6:52 PM CDT | Areal Flood Advisory | ILX | Knox, Stark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.